MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM CURVED BROAD LCP® PLATE 12 HOLES/229MM; PLATE, FIXATION, BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 4.5MM CURVED BROAD LCP® PLATE 12 HOLES/229MM; PLATE, FIXATION, BONE
Model Number 226.622
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: unknown date in 2017.Additional product codes: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a revision surgery occurred on (b)(6) 2017 due to secondary fracture and fracture displacement of a distal femur fracture.The original surgery occurred on (b)(6) 2017 and was an open reduction and internal fixation periprosthetic femur fracture.A total knee with a non-synthes implant was occurred on (b)(6) 2017, when a fracture of the femur bone occurred during the implant of the total knee device.This intraoperative fracture was repaired with one (1) 12 hole-broad plate, six (6) 0.5mm locking screws and one (1) 4.5 cortex screws.Post-operatively on an unknown date the patient fell and it was determined that the femur fracture had re-fractured and become displaced.All synthes hardware was intact and removed successfully.The non-synthes implant was not removed.The patient was revised to a periprosthetic plate, two (2) locking attachment plates, and an unknown number of screws.No surgical delay was reported for the revision.Patient status is unknown.Concomitant devices: non-synthes implant (part unknown, lot unknown, quantity 1).This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Part 226.622, lot 9700231: manufacturing location: (b)(4).Release to warehouse date: october 27, 2015.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CURVED BROAD LCP® PLATE 12 HOLES/229MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7084360
Report Number2939274-2017-50145
Device Sequence Number1131280
Product Code HRS
UDI-Device Identifier10886982159168
UDI-Public(01)10886982159168(10)9700231
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number226.622
Device Catalogue Number226.622
Device Lot Number9700231
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight107